MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139505
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hematoma (1884); Cardiac Tamponade (2226)
Date of Event 03/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a idiopathic ventricular tachycardia (idvt) right sided ablation with a qdot micro catheter and the patient experienced pericardial effusion/cardiac hematoma that required pericardiocentesis and surgical intervention.Midway through the procedure, the physician observed through intracardiac ultrasound that the patient had developed a pericardial effusion.A pericardiocentesis was performed (750 ccs was removed from the pericardial space).While observing the patient, after 30 minutes, the effusion started to grow again and more fluid was extracted.The patient was transported to surgery.The patient had successful surgery to repair a hematoma that had formed in the right ventricle (rv) and was doing well.The physician stated that he believes the adverse event was caused by excessive manipulation of the ablation catheter inside the rvot due to erratic breathing from the patient and ectopy.It was not the physician¿s opinion that it occurred during ablation.The exact procedural act was unknown but the goal was to maintain an act at or above 350.Less than 10 ablations were performed with radiofrequency.No transseptal puncture site performed during the procedure.No evidence of a steam pop.The flow setting was between 4 and 15ml.The correct catheter settings were selected on the generator.No issues with flow rate change at the start of the ablation.Unknown how many times the sheath and the catheters were exchanged; however, it was several times.
 
Additional Manufacturer Narrative
Device evaluation details.The product was returned to johnson & johnson medtech (j&j medtech) for evaluation on 19-mar-2026.A visual inspection and revision of all features were performed following j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.In addition, no device malfunction was reported, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24737844
Report Number2029046-2026-01028
Device Sequence Number10191853
Product Code OAE
UDI-Device Identifier10846835016758
UDI-Public(01)10846835016758(11)251006(17)281005(10)31777157L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD139505
Device Lot Number31777157L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN RF GENERATOR
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient SexMale